# SDR P49R490N

- Difficulty date: December 21, 2002
- Submitted: December 23, 2002
- Operation: General aviation
- Aircraft: N4898N
- Make and model: Cessna 182Q
- Aircraft serial: 18267445
- Engine: Cont O470*
- System (JASC): 7320 · Fuel Controlling System
- Part: Clamp
- Part number: AN737TW26
- Condition: Broken
- Location: Balance Tube
- Component: Balance Tube, Cont
- Component part number: 630628
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

PILOT REPORT REPORTED SMOKE FROM THE COWLING DURING AN ATTEMPTED ENGINE START DURING COLD WEATHER. FOUND FIRE STARTED AT CLAMP SUPPORT FOR THE ENGINE INDUCTION SYSTEM BALANCE TUBE. CLAMP HAD BROKEN AND TUBE HAD CHAFED THROUGH DUE TO LOOSE AND BROKEN CLAMP. RAW FUEL LEAK OUT DURING START ATTEMPT AND WAS IGNITED THOUGH PARTIAL IGNITION. THIS IS THE SECOND BROKEN BALANCE TUBE CLAMP IN ONE MONTH ON THE 182 SERIES AIRCRAFT WITH REPLACEMENT OF THE BALANCE TUBE REQUIRED.  SUGGEST CAREFUL VISUAL INSPECTION ANYTIME THE LOWER COWLING IS REMOVED AND USE PROPER TORQUE ON THE CLAMP WHEN INSTALLING.
